MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS

ROCHE DIAGNOSTICS ELECSYS ANTI-HCV II; ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Catalog Number 08837031190
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event occurred on a cobas e 602 analyzer with serial number: (b)(6).The investigation determined that the elecsys anti-hcv ii assay performed within specifications.The patient sample was tested during the investigation, and the elecsys anti-hcv ii assay result was confirmed as reactive.An additional 2 different blots testing produced indeterminate results during the investigation.The root cause was attributed to a sample-specific discrepancy, likely due to the detection of residual antibodies to hcv in an individual who had cleared the virus.
 
Event or Problem Description
The initial reporter alleged discrepant reactive results for one patient sample tested with the elecsys anti-hcv ii assay on the cobas e 602 module.On (b)(6) 2024, the elecsys anti-hcv ii assay generated a reactive result of 119.5 coi for the patient sample.No flags or alarms were reported, and the sample was not diluted.Subsequent genomic testing produced an indeterminate result with an ns3 band.Testing with the abbott anti-hcv assay on the architect i 1000sr at two different hospitals yielded negative results.Rna testing for hcv using the cobas e 5800 system also produced a negative result.The patient was identified as a dialysis patient with no clinical evidence or history of a hepatitis c infection.

Brand Name
ELECSYS ANTI-HCV II
Common Device Name
ASSAY,ENZYME LINKED IMMUNOSORBENT,HEPATITIS C VIRUS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key23070580
Report Number1823260-2025-02959
Device Sequence Number14693941
Product Code MZO
UDI-Device Identifier07613336166970
UDI-Public07613336166970
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K221693
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08837031190
Device Lot Number748184
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2024
Initial Report FDA Received Date09/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown